Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 14, 2018, 1:58 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Sep 15, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2018, 1:58 PM PDT (20:58 UTC)
- In effect from
- Sep 15, 2018, 11:00 AM PDT
- Expired
- Sep 15, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3456 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS75 KLKN 142058 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 158 PM PDT Fri Sep 14 2018 NVZ034-035-040-041-151500- /O.NEW.KLKN.WI.Y.0020.180915T1800Z-180916T0300Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northwestern Nye County-Northeastern Nye County- 158 PM PDT Fri Sep 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 8 PM PDT Saturday. * WINDS...South to southwest 25-35 mph with gusts to 55 mph. * TIMING...Winds will increase in the late morning hours and peak in the afternoon. Winds are expected to diminish below advisory levels Saturday evening. * IMPACTS...Strong south to southwest winds can make travel difficult especially for high profile vehicles along east/west oriented roadways. Blowing dust could reduce visibility. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
079 WWUS75 KLKN 150900 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 200 AM PDT Sat Sep 15 2018 NVZ034-035-040-041-160300- /O.CON.KLKN.WI.Y.0020.180915T1800Z-180916T0300Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northwestern Nye County-Northeastern Nye County- 200 AM PDT Sat Sep 15 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...South to southwest 25-35 mph with gusts to 55 mph. * TIMING...Winds will increase in the late morning hours and peak in the afternoon. Winds are expected to diminish below advisory levels this evening. * IMPACTS...Strong south to southwest winds can make travel difficult especially for high profile vehicles along east/west oriented roadways. Blowing dust could reduce visibility. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
956 WWUS75 KLKN 151953 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1253 PM PDT Sat Sep 15 2018 NVZ038-152100- /O.NEW.KLKN.DU.Y.0004.180915T1953Z-180915T2100Z/ Southwestern Elko County- 1253 PM PDT Sat Sep 15 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... The National Weather Service in Elko has issued a Blowing Dust Advisory...which is in effect until 2 PM PDT this afternoon. * WINDS...South to southwest wind 20-30 mph with gusts to 40 mph. * VISIBILITY...Less than one mile visibility at times. * TIMING...Through 2 PM. * IMPACTS...Hazardous travel especially along Interstate 80 from Elko to Wells. In addition, winds will make driving difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A blowing dust advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. Blowing dust brings reduced visibility, leading to dangerous driving conditions. && $$ NVZ034-035-040-041-160300- /O.CON.KLKN.WI.Y.0020.000000T0000Z-180916T0300Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northwestern Nye County-Northeastern Nye County- 1253 PM PDT Sat Sep 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...South to southwest 25-35 mph with gusts to 55 mph. * TIMING...Winds will increase in the late morning hours and peaking the afternoon. Winds are expected to diminish below advisory levels this evening. * IMPACTS...Strong south to southwest winds can make travel difficult especially for high profile vehicles along east/west oriented roadways. Blowing dust could reduce visibility. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
484 WWUS75 KLKN 152132 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 232 PM PDT Sat Sep 15 2018 NVZ034-035-040-041-160300- /O.CON.KLKN.WI.Y.0020.000000T0000Z-180916T0300Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northwestern Nye County-Northeastern Nye County- 232 PM PDT Sat Sep 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...South to southwest 25-35 mph with gusts to 55 mph. * TIMING...Winds will remain elevated this afternoon before diminishing below advisory levels this evening. * IMPACTS...Strong south to southwest winds can make travel difficult especially for high profile vehicles along east/west oriented roadways. Blowing dust could reduce visibility. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
845 WWUS75 KLKN 160237 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 737 PM PDT Sat Sep 15 2018 NVZ034-035-040-041-160345- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-180916T0300Z/ Ruby Mountains/East Humboldt Range-White Pine County- Northwestern Nye County-Northeastern Nye County- 737 PM PDT Sat Sep 15 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have dropped below advisory criteria and will continue to diminish through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 14, 2:48 AM PDT, 11 hours 10 minutes earlier.
Area forecast discussion, Sep 14, 2:48 AM PDT, 11 hours 10 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 AM PDT Fri Sep 14 2018 .SYNOPSIS...Breezy west to southwest winds will persist each afternoon through at least Sunday, with continued dry and storm- free conditions. Strongest winds will be on Saturday. && .SHORT TERM...Today through Saturday. Mostly sunny today with gusty afternoon winds. Strongest winds will be over central NV areas where sustained winds of 17 to 22 mph are expected, along with gusts in the 30 to 40 mph range. Shortwave energy over northern CA today will move in over northern NV tomorrow, combine with jet energy already across NV, and in turn lead to even stronger winds across northern and central NV Saturday afternoon and evening. Strongest winds on Saturday are again expected across east-central NV, where sustained winds of 25 to 35 mph with gusts to 55 mph will be possible. .LONG TERM...Saturday night through next Friday. Long wave trof remains situated in the West through the long term, though retreats enough to relax the gradients some, allowing the wind speeds to decrease. This will continue the dry flow, though, with temperatures initially slightly above normal. Towards the end of the period, temperatures will fall to or slightly below normal. && .AVIATION...Breezy afternoons with the strongest winds at KELY & KTPH, where there will be gusts from 25 to around 30 kts both today and Friday. Looking ahead: Even stronger winds expected at both these stations on Saturday. Otherwise, VFR cigs and vis expected all stations. && .FIRE WEATHER...Wind/RH concerns continue through Saturday. No change to the forecast for today, with Red Flag Warnings remaining in effect for zones 455 and 457. Winds will be stronger on Saturday across the region, with minimum RHs generally in the 12 to 20 percent range. Have extended the Red Flag Warning for zones 455 and 457 through Saturday evening. Have also issued a Fire Weather Watch for all remaining zones in northern NV except 467 (where RHs are expected to be just above criteria), which is in effect from 11am Saturday through 10pm Saturday. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for Central Lander and Eureka Counties-Eastern Elko County-Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County. Red Flag Warning until 10 PM PDT Saturday for Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 96/89/89/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:49 AM PDT | Fire Weather Watch | LKN | Elko | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.